Hail, Cheyenne
- When
- August 12, 12:56 PM MST
- Where
- Cheyenne County, 3 mi E of Colton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.150, -102.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 12, 8:43 AM MST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 943 AM MDT SAT AUG 12 2006 .DISCUSSION...FAIRLY WIDESPREAD SHOWERS CONTINUE AT 1530Z OVER MUCH OF THE WEST AND NORTH PARTS OF THE CWA. THE ACTIVITY WAS UNDER THE MID AND UPPER LEVEL PLUME OF MOISTURE AND AHEAD OF A SHORTWAVE TROUGH OVER CENTRAL WYOMING AT MID MORNRING. THE SHOWERS WILL SPREAD EAST THROUGH THE AFTERNOON AND BECOMRE MORE INTENSE. SHOWERS AND THUNDERSTORMS WILL BE COMMON OVER MUCH OF THE CWA DURING THE AFTERNOON. IT APPEARS AT THIS TIME THAT THE PRIME AREA FOR STRONGER CONVECTION WILL BE OVER THE SOUTHERN AND FAR EASTERN PARTS OF THE NEBRASKA PANHANDLE. IT IS THAT AREA THAT WILL HAVE THE DEEPER LOW LEVEL MOISTURE AHEAD OF A SURFACE LOW PRESSURE TROUGH. THE LAPSE RATES WILL BE MUCH STEEPER...MORE FAVORABLE SHEAR AND FORECAST CAPES OF AROUND 2000 J/KG. CLOUDS AND SHOWERS WILL KEEP INTENSITY OF STORMS LOWER IN THE REST OF THE CWA. EXPECT HAIL AND STRONG WIND GUSTS TO BE THE PRIMARY SEVERE WEATHER IN PARTS OF THE PANHANDLE THIS AFTERNOON. WITH THE TRAINING AND EXPECTED STORM MOTION OF 10 TO 15 KNOTS WILL ALSO HAVE TO BE CONCERNED WITH HEAVY RAINFALL AND LOCAL FLOODING OVER THE EAST PART OF THE CWA. IN A RECENT FORECAST UPDATE HAVE INCREASED POPS AND MODIFIED THE AREA OF POTENTIAL SEVERE WEATHER. HAVE ALSO LOWERED HIGH TEMPERATURES FOR THE AFTERNOON DUE TO THE CLOUD COVER. .PREVIOUS DISCUSSION (ISSUED AT 256 AM MDT SAT AUG 12 2006) SHORT TERM...TODAY THROUGH SUNDAY NIGHT...MID LEVEL MOISTURE EVIDENT ON IR IMAGERY THIS HOUR AS ISENTROPIC UPGLIDE STREAMS MONSOONAL MOISTURE OVER THE AREA AHEAD OF A FAIRLY POTENT UPPER TROUGH CURRENTLY OVER THE WESTERN CONUS. SOME LIGHT RETURNS ON RADAR IN THE WESTERN ZONES BODING WELL FOR WRF AND GFS INITIALIZATION. THINKING ACTIVITY WILL INCREASE THROUGH THE MORNING AS UPPER ENERGY MOVES TOWARDS SE WY FROM THE SW. A PRE FRONTAL BOUNDARY IS SLATED TO MOVE DOWN THE PLAINS THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS AND WILL ACT AS DRY LINE. SEVERE POTENTIAL WILL BE DICTATED BY AVAILABLE HEATING...BUT ENOUGH SUN SHOULD SHOULD BE REALIZED BY LATE MORNING TO ACCOMPLISH THIS. MODEL WIND PROFILES CERTAINLY SUPPORT SUFFICIENT STORM RELATIVE FLOW FOR ORGANIZED CONVECTION OVER THE PLAINS...THUS KEPT IN SEVERE WORDING IN THESE ZONES. AS THE BOUNDARY MOVES SOUTHEAST ACROSS THE CWA...THE STORM POTENTIAL WILL MOVE WITH IT...SO THE SOUTHERN PANHANDLE WILL HAVE THE BEST CHANCE TO ACHIEVE MAXIMUM CONVECTIVE INGREDIENTS. THIS AREA WILL NEED TO BE MONITORED FOR A POSSIBLE WATCH BOX THIS AFTERNOON. THE MAIN FROPA WILL OCCUR OVERNIGHT INTO SUNDAY BRINGING COOLER WEATHER AND PERHAPS A SHOWER OR TWO AS SOME MOISTURE RETURN IN THE EVENTUAL EASTERLY FLOW. LONG TERM...MONDAY THROUGH SATURDAY...DRIER AIR WILL COVER THE AREA ON MONDAY AND TUESDAY WITH THE MODELS HINTING AT A LOW LEVEL MOISTURE INVASION FROM THE SOUTH...WHICH COULD PRODUCE A FEW SHOWERS OVER THE MOUNTAINS. THE NEXT REAL CHANCE OF RAIN FOR THE PLAINS WILL BE ASSOCIATED WITH FRONTAL PASSAGE LATE WEDNESDAY. BEHIND THIS FEATURE FLOW IS UNSETTLED AND MOIST...SO DIURNAL STORMS WILL BE POSSIBLE FOR THE REST OF THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1003 AM MDT SAT AUG 12 2006 WYZ059>070-131200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1003 AM MDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING IN THE EARLY TO MID AFTERNOON AND MOST LOCATIONS CAN EXPECT AT LEAST A PERIOD OF THUNDERSTORMS. THE STORMS WILL DEVELOP WITHIN THE WIDESPREAD AREA OF SHOWERS THAT WAS ALONG AND WEST OF A LUSK TO LARAMIE LINE AT MID MORNING. THAT AREA WILL SLOWLY SPREAD EAST. THE INTENSITY OF THE STORMS WILL BE LIMITED BY THE CLOUD COVER...KEEPING THE TEMPERATURES DOWN SOME...AND A DRIER...WESTERLY SURFACE WIND. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...A PERIOD OF HEAVY RAINFALL...WIND GUSTS TO 45 MPH AND LIGHTNING. THE INDIVIDUAL STORMS WILL MOVE TO THE NORTHEAST AT 20 MPH AS THE ENTIRE AREA SPREAD SLOWLY EAST. THE STORMS WILL END IN THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT AND HIGH FIRE DANGER CONDITIONS WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-131200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1003 AM MDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP AND MOVE OVER THE WESTERN NEBRASKA PANHANDLE IN THE MID TO LATE AFTERNOON AND MOST LOCATIONS CAN EXPECT AT LEAST A PERIOD OF THUNDERSTORMS. THE STORMS WILL LIKELY PRODUCE SEVERE WEATHER TO THE EAST OF A CHADRON...BRIDGEPORT TO KIMBALL LINE. THE ATMOSPHERE OVER THAT AREA WILL BE MOIST AND UNSTABLE WITH FAVORABLE WIND SHEAR. THE STRONGER STORMS IN THAT AREA WILL PRODUCE LARGE HAIL...WIND GUSTS TO 60 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING. THE INDIVIDUAL STORMS WILL MOVE TO THE NORTHEAST AT 20 MPH AS THE ENTIRE AREA SPREAD SLOWLY EAST. THE STORMS WILL END BY MID EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT AND HIGH FIRE DANGER CONDITIONS WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AFTER 2 PM EAST OF A CHADRON TO BRIDGEPORT TO KIMBALL LINE. WEILAND
The Cheyenne radar (KCYS), 167 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525965.